Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 114, NWS Gaylord, MI

November 28, 2011

NWS Gaylord, MI issued this small craft advisory at Nov 28, 2011, 3:49 PM EST. It took effect at Nov 29, 2011, 7:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 3:49 PM EST (20:49 UTC)
In effect from
Nov 29, 2011, 7:00 AM EST
Expired
Nov 30, 2011, 4:00 PM EST
In force
33 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WHUS73 KAPX 282049
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EST MON NOV 28 2011

LHZ348-349-LMZ323-342-344>346-290500-
/O.UPG.KAPX.GL.A.0015.111129T1000Z-111130T2200Z/
/O.NEW.KAPX.GL.W.0074.111129T1200Z-111130T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
349 PM EST MON NOV 28 2011

...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-290500-
/O.UPG.KAPX.GL.A.0015.111129T1000Z-111130T2200Z/
/O.NEW.KAPX.SC.Y.0114.111129T1200Z-111130T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
349 PM EST MON NOV 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ321-290500-
/O.NEW.KAPX.SC.Y.0114.111129T1200Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
349 PM EST MON NOV 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HALBLAUB

HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
082 
WHUS73 KAPX 290340
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EST MON NOV 28 2011

LHZ348-349-LMZ323-342-344>346-291145-
/O.CON.KAPX.GL.W.0074.111129T1200Z-111130T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 PM EST MON NOV 28 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LMZ341-LSZ321-291145-
/O.CON.KAPX.SC.Y.0114.111129T1200Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1040 PM EST MON NOV 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
4 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
4 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
718 
WHUS73 KAPX 290827
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
327 AM EST TUE NOV 29 2011

LHZ347-291630-
/O.UPG.KAPX.SC.Y.0114.111129T1200Z-111130T2100Z/
/O.EXA.KAPX.GL.W.0074.111129T1200Z-111130T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
327 AM EST TUE NOV 29 2011

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LMZ323-342-344>346-291630-
/O.CON.KAPX.GL.W.0074.111129T1200Z-111130T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
327 AM EST TUE NOV 29 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ321-291630-
/O.CON.KAPX.SC.Y.0114.111129T1200Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
327 AM EST TUE NOV 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
014 
WHUS73 KAPX 291558
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EST TUE NOV 29 2011

LHZ347>349-LMZ323-342-344>346-300000-
/O.CON.KAPX.GL.W.0074.000000T0000Z-111130T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1058 AM EST TUE NOV 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ321-300000-
/O.CON.KAPX.SC.Y.0114.000000T0000Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1058 AM EST TUE NOV 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
024 
WHUS73 KAPX 292133
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EST TUE NOV 29 2011

LMZ323-342-344>346-300545-
/O.CAN.KAPX.GL.W.0074.000000T0000Z-111130T2100Z/
/O.EXA.KAPX.SC.Y.0114.000000T0000Z-111130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
433 PM EST TUE NOV 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-300545-
/O.CON.KAPX.GL.W.0074.000000T0000Z-111130T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
433 PM EST TUE NOV 29 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ321-300545-
/O.CON.KAPX.SC.Y.0114.000000T0000Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
433 PM EST TUE NOV 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
165 
WHUS73 KAPX 300829
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
329 AM EST WED NOV 30 2011

LHZ347>349-301630-
/O.CON.KAPX.GL.W.0074.000000T0000Z-111130T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
329 AM EST WED NOV 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ321-301630-
/O.CON.KAPX.SC.Y.0114.000000T0000Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
329 AM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-301630-
/O.CON.KAPX.SC.Y.0114.000000T0000Z-111130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
329 AM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
253 
WHUS73 KAPX 302119
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
419 PM EST WED NOV 30 2011

LHZ347-348-010530-
/O.EXP.KAPX.GL.W.0074.000000T0000Z-111130T2100Z/
/O.NEW.KAPX.SC.Y.0115.111130T2119Z-111201T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
419 PM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-302230-
/O.EXP.KAPX.GL.W.0074.000000T0000Z-111130T2100Z/
STURGEON POINT TO ALABASTER MI-
419 PM EST WED NOV 30 2011

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

LHZ345-346-LMZ323-341-342-344>346-LSZ321-302230-
/O.EXP.KAPX.SC.Y.0114.000000T0000Z-111130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
419 PM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 12:46 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Nov 28, 12:46 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1246 PM EST MON NOV 28 2011

.SYNOPSIS.../ISSUED AT 1031 AM/

PATCHES OF LIGHT LAKE EFFECT SNOW WILL EVENTUALLY TAPER OFF BY
LATE TODAY. HIGH PRESSURE MAKES A BRIEF APPEARANCE TODAY. SKIES
WILL REMAIN MOSTLY CLOUDY. MORE PRECIPITATION IS IN STORE FOR
PARTS OF THE NORTHERN LOWER PENINSULA TUESDAY INTO TUESDAY
NIGHT...MAINLY FOR AREAS SOUTHEAST OF GAYLORD. EASTERN UPPER WILL
PROBABLY STAY DRY THROUGH THIS PERIOD.

LOCKER/HALBLAUB

&&

.SHORT TERM.../ISSUED AT 1031 AM/...THIS AFTERNOON

...MOSTLY CLOUDY AND CHILLY WITH CONTINUING POTENTIAL FOR PATCHES
OF LIGHT SNOW NEAR THE COASTS THRU AFTN...

UPPER-LEVEL FLOW IS HIGHLY AMPLIFIED OVER N AMERICA...BUT
PROGRESSIVE OVER CANADA AND THE NRN USA. SHRTWV RIDGING IS BUILDING
OVER THE GTLKS IN ADVANCE OF THE NEXT TROF CURRENTLY MOVING THRU
MANITOBA-MONTANA. THE SRN USA FLOW IS MORE BLOCKY AND THE TAIL END
OF AN ANTICYCLONIC WAVE-BREAKING EVENT HAS RESULTED IN A CLOSED LOW
OVER THE TN VALLEY IN THE LAST 24 HRS.

AT THE SFC...YESTERDAY'S COLD FRONT /THAT HAS ESTABLISHED MUCH MORE
SEASONABLE TEMPS/ WAS ALONG THE APPALACHIANS WITH A SFC LOW OVER NRN
GA. HIGH PRES EXTENDED FROM OK TO THE GTLKS. THE NEXT INACTIVE COLD
FRONT WAS MOVING INTO THE NRN PLAINS.

CLOUDS: FOG/REFLECTIVITY PRODUCT OVERLAID WITH 925 MB ANALYSIS SHOWS
THAT MVFR STRATUS IS ASSOCIATED WITH THE LOW-LEVEL THERMAL TROF/COLD
POOL. EROSION OF BACK EDGE IS OCCURRING WITH WAA. INTERESTING TO
NOTE THAT THIS EDGE HAS ONLY PROGRESSED FROM WRN MN BORDER TO THE MS
RIVER IN THE LAST 24 HRS.

INITIAL VIS CHANNEL IMAGERY SHOWS BREAKS AND THIN SPOTS. THESE AND
ANY OTHER BREAKS THAT DEVELOP WILL FILL BACK-IN WITH THERMAL TROF
OVERHEAD. SO MAINTAINED A M/CLOUDY FCST FOR THE REST OF THE DAY AND
INCREASED SKYCOVER AFTER 15Z. THE ERN U.P. COULD TURN P/CLOUDY LATE
BUT IT WILL PROBABLY OCCUR JUST BEFORE SUNSET.

INTERESTING CLOUD MICROPHYSICS. STRATUS IS YIELDING PATCHES OF FINE
SNOW GRAINS. THE COLDEST TEMP /AT THE BASE OF THE INVERSION/ IS -7C.
UNSURE HOW FAR TO EXTEND THIS THRU THE DAY. CONDITIONS APPEAR
FAVORABLE FOR IT TO CONTINUE AND 3KM HRRR IS THE ONLY MODEL SHOWING
IT. SO EXPANDED THE THREAT THRU 21Z...MAINLY FOR IMMEDIATE LAKESHORE
COUNTIES BUT THERE COULD BE FLURRY FURTHER INLAND.

TEMPS: THEY'RE REALLY GOING NOWHERE...HOLDING STEADY. THEY'RE NOT
FOLLOWING THE FCST TEMP CURVE DUE TO CLOUD COVER. SO 3-5F WERE
TRIMMED OFF AFTN HIGHS FROM 4 AM APX FCST.

HALBLAUB

&&

.LONG TERM.../ISSUED AT 445 AM/...TONIGHT AND BEYOND

TONIGHT...THE HIGH PRESSURE GOES VIRTUALLY NO WHERE...REMAINING
OVER NRN LOWER...WHILE THE LOW PRESSURE FROM TENNESSEE AND THE
COLD FRONT OUT TO OUR WEST BEGIN TO CONVERGE ON THE GREAT LAKES.
THE SW WIND PICKS UP A BIT ACROSS NW LOWER AND EASTERN UPPER WITH
ADDITIONAL 925MB WARMING...WHICH SHOULD EAT AWAY AT THE
STRATOCU. HOWEVER...INCREASING HIGH CLOUDS FROM BOTH FEATURES
WILL RESULT IN INCREASING CLOUDINESS FOR WHEREVER IT DOES START OF
ON THE CLEARER SIDE OF THINGS. MODEL CONSENSUS SUGGESTS THAT A
DEEP ATLANTIC MOISTURE FEED INTO THE NORTHWARD PROGRESSING LOW
PRESSURE WILL GET WRAPPED AROUND INTO A TROWEL WHICH LIFTS NORTH
OF THE OHIO RIVER VALLEY NEAR DTX BY DAYBREAK. MEANWHILE...NEAR
THE SAGINAW BAY REGION DEFORMATION ZONE AND FGEN ALOFT SNEAKS IN
OVER THE FAR SE CWA FOR SOME MODEL SUGGESTED LIGHT RAIN
DEVELOPMENT. HOWEVER...ANTECEDENT EXTREMELY DRY AIR MASS WILL BE
DIFFICULT TO MOISTEN...ESPECIALLY WHEN CONSIDERING STRENGTHENING
FGEN AND SHARP CUT OFF TO THE NRN EDGE OF THE RAIN SHIELD. MODEL
SOUNDINGS DO NOT SUPPORT ANY PRECIPITATION...AND LOWERED THE
CHANCE FOR SEEING PRECIP...BUT DID LEAVE A SMALL CHANCE RIGHT
NEAR THE SAG BAY. LOW TEMPS WILL BE IN THE LOW 30S.

TUESDAY THROUGH WEDNESDAY...LOW PRESSURE WILL LIFT THROUGH THE
EASTERN GREAT LAKES AND DEEPEN WHILE PARENT UPPER CUT OFF LOW
WILL TRY AND PHASE TO SOME DEGREE WITH NRN STREAM ENERGY. UPSTREAM
COLD FRONT DROPS IN ACROSS NRN MICHIGAN AND MESHES WITH THE LOW
PRESSURE RESULTING IN STRENGTHENING NORTHERLY WINDS AND DRY
ADVECTION OUT OF EASTERN UPPER. MEANWHILE THE DEFORMATION/FGEN AND
TROWAL LIFTS UP INTO NE LOWER. EXACTLY HOW FAR NORTH THE SHARP
CUTOFF TO THE NRN EDGE OF THE PRECIPITATION MAKES IT...IS STILL A
BIT UNCLEAR. THAT SAID...FEEL THAT THE NW HALF OF THE CWA IS
LIKELY TO SEE NO PRECIPITATION...WHILE A GOOD CHUNK OF NE LOWER IS
GONNA GET A LITTLE DAMP. MODEL SUGGESTIONS OF WARM WEDGE OF AIR
ALOFT (TROWAL) MOVING IN OVER SFC TEMPS LOWERING TO 32F OR LOWER
TUESDAY NIGHT IN PARTS OF THE PRECIP SHIELD ARE MOST LIKELY NOT
GONNA HAPPEN. TEMPERATURES OVER THIS AREA WILL LIKELY REMAIN AT OR
JUST ABOVE FREEZING...AND ANY CHANCE OF NEW NAM SOUNDINGS
SUGGESTING SOME FREEZING RAIN ARE SMALL. HAVE CONTINUED THE THEME
OF RAIN AND SNOW...BUT LOWERED THE POTENTIAL SNOW AMOUNTS DUE TO A
WARMER SCENARIO/HIGHER SNOW/WATER RATIOS. MAYBE AN INCH AROUND THE
SAGINAW BAY. DUE TO THE UNCERTAINTY AND MARGINAL THERMAL REGIMES
WILL CONTINUE TO MENTION THE POTENTIAL FOR ACCUMULATING SNOW IN
THE HWOAPX. THE WEATHER IMPROVES INTO WEDNESDAY AS THE LOW
PRESSURE WORKS ITS WAY OUT OF THE EASTERN GREAT LAKES...TAKING THE
DEEPER MOISTURE AND FORCING OUT OF NE LOWER. OUTSIDE OF NE
LOWER...THE REMAINDER OF THE CWA WILL LIKELY BE UNDER AT LEAST
HIGH LEVEL CLOUDS. SKIES WILL BE CLEAREST ACROSS FAR WESTERN
CHIP/MACK COUNTIES. HIGHS WILL BE IN THE UPPER 30S TO AROUND 40
DEGREES AGAIN.

THURSDAY ONWARD...ONE NORTHERN STREAM SHORTWAVE STILL EXPECTED
THURS-THURS NIGHT FOR POSSIBLE CHANCE AT SNOW...WHILE A BETTER
SHOT MAY DEVELOP OVER THE WEEKEND. NOT MANY CHANGES IN THIS TIME
PERIOD.

SMD

&&

.MARINE.../ISSUED AT 1131 AM/

HIGH PRES IS OVER THE LAKES TODAY...RESULTING IN LIGHT WINDS AND
LOW SEAS. HALBLAUB

THE MAIN MARINE ISSUE WILL BE A LOW PRESSURE SYSTEM LIFTING
THROUGH THE EASTERN GREAT LAKES TUESDAY THROUGH WEDNESDAY. A TIGHT
PRESSURE GRADIENT IS ANTICIPATED WITH DEFINITE SMALL CRAFT
ADVISORIES ACROSS ALL NEARSHORES. THE GALE POTENTIAL IS BECOMING
MORE CERTAIN FOR PORTIONS OF THE NEARSHORES OF LAKE MICHIGAN AND
HURON...MAINLY SURROUNDING NORTHERN LOWER MICHIGAN.

SMD

&&

.AVIATION.../ISSUED AT 1246 PM/...VALID FOR 18Z TAFS

...STRONG CROSS WINDS BEGIN TUE AT ALL TERMINALS EXCEPT ALPENA...

HIGH PRES IS OVERHEAD TODAY. COLD FROPA OCCURS TNGT WITH STRONG LOW
PRES APPROACHING THE GTLKS FROM THE S TUE-WED.

REST OF THIS AFTN: 2000-3000 FT MVFR CIGS WILL CONTINUE WITH LGT
WINDS. COULD SEE A FEW BINOVC. WITH MODEL GUIDANCE NOT HANDLING LOW
CLOUDS WELL...THIS FCST IS MAINLY PERSISTENCE. SO WE LOOK TO
ANYTHING THAT MIGHT CHANGE THE PRESENT SITUATION. ATTM IT DOES NOT
APPEAR ANYTHING WILL CHANGE UNTIL TNGT.

TNGT: COLD FROPA WILL OCCUR 05-06Z PLN TVC MBL AND 08-09Z APN. THIS
WILL ADVECT IN DRIER LOW-LEVEL AIR AND BELIEVE THIS WILL SCOUR OUT
MVFR CIGS. WINDS WILL BE LGT UNTIL FROPA THEN BECOME NNE 3-10 KTS.
LOSS/DIMINISHING OF LOW STRATUS WILL REVEAL VFR CIRRUS CIGS.

PERIOD OF VFR WILL BE PROBABLY BE SHORT-LIVED AT APN. NE WINDS WILL
RESULT IN MVFR LAKE CLOUDS MOVING INTO APN BEFORE SUNRISE.

TUE THRU 18Z: SIGNIFICANT CROSS WINDS WILL BE A PROBLEM AT MBL TVC
PLN. N-NE WINDS WILL INCREASE AND GUST UP TO 30 KTS WITH THE HIGHEST
PROBABILITY OF G30 OCCURRING AT MBL. ISOLATED HIGHER GUSTS ARE
POSSIBLE AFTER 18Z.

MVFR LAKE CLOUDS CONTINUE AT APN AND VFR THICKENING MID-HIGH LEVEL
CIGS. THERE COULD BE A FEW LAKE CLOUDS AT TVC AND MBL...BUT NOT
EXPECTED TO BECOME BKN.

HALBLAUB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     LHZ347>349.
LM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
     LMZ323-342-344>346.
LS...NONE.

&&

WFO APX
Hazardous weather outlook, Nov 28, 3:36 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EST MON NOV 28 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
336 PM EST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS WILL OCCUR TUESDAY THROUGH WEDNESDAY OVER PORTIONS
OF THE NEARSHORE WATERS OF LAKES MICHIGAN AND HURON. SEE LATEST
MARINE FORECAST FOR FURTHER DETAILS.

ACCUMULATING SNOW IS POSSIBLE IN NORTHEAST LOWER MICHIGAN TUESDAY
NIGHT...ESPECIALLY NEAR SAGINAW BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:06 AM ESTGale WatchAPX12 hr
Nov 28, 3:49 PM ESTGale WarningAPX48 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.